Lightning, Franklin
- When
- June 17, 1:00 PM CST
- Where
- Franklin County, Watalula
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 35.570, -93.820
Lightning struck a house causing a fire that resulted in considerable damage.
Lightning struck a house causing a fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Lightning struck a house causing a fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 17, 11:31 AM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1231 PM CDT WED JUN 17 2009 ...AVIATION... .DISCUSSION... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE PERIOD. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT WED JUN 17 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT WED JUN 17 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
HOT AND HUMID CONDITIONS WILL RESULT IN HEAT INDEX VALUES BETWEEN
100 AND 105 THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A COLD FRONT WILL APPROACH THE REGION FRIDAY. DEPENDING UPON HOW
FAR SOUTH IT CAN GET BEFORE STALLING...THUNDERSTORMS MAY AFFECT
THE NORTHERN PORTION OF THE AREA. GIVEN THE MOIST AND UNSTABLE
AIR MASS IN PLACE... THERE WOULD BE A CHANCE FOR SEVERE WEATHER
SHOULD ANY STORMS IGNITE.
OTHERWISE...HOT AND HUMID CONDITIONS WILL PREVAIL AND
INTERMITTENTLY RAISE HEAT INDEX VALUES TO DANGEROUS LEVELS OVER
THE COMING DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning struck a house causing a fire that resulted in considerable damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185668.